Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 125, NWS Atlanta, GA

February 7, 2020Clarke County, Oconee County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 7, 2020, 7:05 PM EST for Clarke County, Oconee County, Georgia. It took effect at Feb 7, 2020, 9:07 PM EST. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2020, 7:05 PM EST (00:05 UTC)
In effect from
Feb 7, 2020, 9:07 PM EST
Expired
Feb 8, 2020, 12:30 AM EST
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clarke County, GA, Oconee County, GA

The radar

The Atlanta radar (KFFC), 122 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Oconee River at US 78 at Athens (MOCG1).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

430 
WGUS42 KFFC 080005
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
705 PM EST Fri Feb 7 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Middle Oconee River near Athens affecting Clarke and Oconee 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC059-219-081400-
/O.NEW.KFFC.FL.W.0125.200208T0207Z-200208T1400Z/
/MOCG1.1.ER.200208T0207Z.200208T0600Z.200208T0800Z.NO/
705 PM EST Fri Feb 7 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Middle Oconee River near Athens.
* From this evening until Saturday morning.
* At 6 PM Friday the stage was 17.7 feet, and rising.
* Minor flooding is forecast.
* Flood stage is 18 feet.
* The river is forecast to rise above flood stage by tonight and 
  continue to rise to near 18.4 feet by early Saturday morning. 
  The river will then fall below flood stage later Saturday morning.
* At 18 feet, Flood Stage is reached. Residential yards are flooded
  in West Athens.
  

&&

LAT...LON 3395 8352 3400 8347 3397 8340 3389 8335
      3386 8335 3392 8344             

$$
1 follow-up statement
955 
WGUS82 KFFC 080530
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1230 AM EST Sat Feb 8 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Middle Oconee River near Athens affecting Clarke and Oconee 
  Counties

 
GAC059-219-080600-
/O.CAN.KFFC.FL.W.0125.000000T0000Z-200208T1400Z/
/MOCG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1230 AM EST Sat Feb 8 2020

The Flood Warning is cancelled for
  The Middle Oconee River near Athens.
* This takes effect immediately.
* At 11 PM Friday the stage was 17.7 feet...and falling.
* Flood stage is 18 feet.
* The river will continue to fall.  

&&

LAT...LON 3395 8352 3400 8347 3397 8340 3389 8335
      3386 8335 3392 8344             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 6:35 PM EST, 30 minutes earlier.

Area forecast discussion, Feb 7, 6:35 PM EST, 30 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
635 PM EST Fri Feb 7 2020

...00Z Aviation Forecast Discussion...

.SHORT TERM /Tonight through Saturday Night/...

Mostly cloudy skies expected to break up this evening allowing temps
to fall to the low- to mid-30s tonight and tomorrow morning. A h850
shortwave is expected to sweep through the southeast tonight and
tomorrow morning, with relatively smaller PWAT values but enough to
produce a tenth to a half an inch across the northern CWA. With
temps just above the surface below freezing this means winter precip
will be involved, and even though QPF is expected to be low, it will
be enough with an approximate 7.5:1 snow-water ratio for minor snow
accumulations to occur with a rain/snow mix across North Georgia.
Only about a tenth to a half inch of snow accumulations outside the
mountainous regions are expected but with rains and warm ground
temps, if anything falls it probably won't stick around long. In
mountainous regions up north this could be a different story.
Embedded in colder temps, areas of NW Georgia could see 1-2 inches,
with higher elevations along the spine and mountaintops of the GA
Blue Ridge mountains could see up to 4 inches in some isolated
locations. This has prompted a Winter Weather Advisory for the
majority of Northern GA. Temps may climb into the upper 30s before
the transition from snow to rain occurs with some slick spots
possible where any accumulations occur. Temps tomorrow night will
also drop back into the low-30s for N GA, which may continue to
cause some slick spots Sunday morning.

Thiem

.LONG TERM /Sunday through Friday/...

The long term begins with a brief dry period extending into Sunday
as a weak ridge passes across the southeast. We return rapidly back
into southwest flow aloft that lasts for the remainder of the
period. At the surface...a front stalls across GA and a couple of
short waves track along the boundary...bringing periods of moderate
rain and a few thunderstorms throughout the period. No significant
changes have been made to the forecast.

41

&&

AVIATION...
00Z Update...

VFR conditions will prevail through the forecast across the southern
TAF sites (KCSG/KMCN). Will see an increase in mid-level clouds by
10-12Z with scattered showers moving across the area between 14Z and
20Z. Winds will be light westerly this evening, becoming light south
to southeast 06Z-12Z before swinging back to the southwest after
12Z.

Across the north, we will be dealing with increasing mid-level
clouds by by 08Z with and area of rain and snow moving across the
region from around 12Z through 20Z-00Z. Ceilings lower to MVFR by 12-
14Z and IFR by around 16Z. Should see improvement back to mainly
MVFR ceilings by 19-21Z most areas. Winds will be light westerly
this evening, becoming light south to southeast 08Z-14Z before
swinging back to the southwest after 14Z.

//ATL Confidence...00Z Update...

Medium on CIG timing and SN/RA chances.
High on all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          32  43  31  57 /  10  60  20   0
Atlanta         33  45  32  57 /  10  70  10   0
Blairsville     28  39  26  53 /  10  70  10   0
Cartersville    32  46  29  58 /  20  70  10   0
Columbus        36  50  37  65 /  10  40  10   0
Gainesville     32  40  30  55 /  10  70  10   0
Macon           34  50  35  63 /  10  30  10   0
Rome            31  47  29  59 /  20  70  10   0
Peachtree City  33  47  32  60 /  10  60  10   0
Vidalia         36  54  39  66 /  10  20  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 4 AM to 1 PM EST Saturday for the
following zones: Banks...Barrow...Bartow...Catoosa...Chattooga...
Cherokee...Cobb...Dade...Dawson...DeKalb...Fannin...Floyd...
Forsyth...Gilmer...Gordon...Gwinnett...Hall...Jackson...
Lumpkin...Murray...North Fulton...Paulding...Pickens...Polk...
Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...Thiem
LONG TERM....41
AVIATION...Thiem
Hazardous weather outlook, Feb 7, 5:12 PM EST, 1 hour 53 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
512 PM EST Fri Feb 7 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
512 PM EST Fri Feb 7 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Although the rain has ended across the area, flooding will
continue on many of the creeks, streams and rivers.

A Winter Weather Advisory has been issued for portions of North
Georgia, including the north Atlanta metro for Saturday morning.
Snow will be possible during the morning hours into the early
afternoon across the advisory area. Accumulations are expected to
be less than an inch and primarily on elevated and grassy
surfaces. Higher accumulations are possible in the mountains,
where 1-3 inches are possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

The Winter Weather Advisory will continue through 1 PM on
Saturday.

Additional moderate rainfall from multiple storm systems will
exacerbate ongoing river flood issues through much of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Feb 7, 4:44 PM EST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      1 S GOOD HOPE           33.76N  83.61W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            MARION IVIE ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER FFC2000219

NLIST
Local storm report, Feb 7, 4:50 PM EST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      1 ENE WINDSOR           33.89N  83.82W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            JACK PITTMAN ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER FFC2000220

NLIST
Local storm report, Feb 7, 4:52 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
452 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      3 ESE LOGANVILLE        33.82N  83.86W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            HODGES ROAD WAS CLOSED DUE TO FLOODING.

&&

EVENT NUMBER FFC2000221

NLIST
Local storm report, Feb 7, 4:55 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      2 SW LOGANVILLE         33.82N  83.92W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            CREEKWOOD TRAIL CLOSED DUE TO FLOODING.

&&

EVENT NUMBER FFC2000222

NLIST
Local storm report, Feb 7, 4:57 PM EST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      2 WSW MOUNT VERNON      33.83N  83.67W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            WALL ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER FFC2000223

NLIST
Local storm report, Feb 7, 4:59 PM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
459 PM EST FRI FEB 07 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      1 SSE LOGANVILLE        33.82N  83.89W
02/06/2020                   WALTON             GA   EMERGENCY MNGR

            TWIN LAKES ROAD CLOSED DUE TO FLOODING.

&&

EVENT NUMBER FFC2000224

NLIST

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 7, 8:16 PM ESTRiver Flood WarningFFCDodge, Telfair, Wilcox38 days
Feb 8, 3:07 AM ESTWinter Storm WarningFFCBanks, Catoosa, Cherokee, Dade, Dawson, Fannin and 12 more12 hr
Feb 8, 6:26 AM ESTRiver Flood WarningFFCPutnam2 hr
Feb 8, 6:30 AM ESTRiver Flood WarningFFCWashington21 days
Feb 8, 9:33 AM ESTRiver Flood WarningFFCJefferson, Washington21 days
Feb 8, 4:46 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson21 days

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.